Flood, Dickinson
- When
- April 1, 12:00 AM CST to April 17, 6:00 AM CST
- Where
- Dickinson County, Milford
- Reported by
- COOP STATION
- Coordinates
- 43.333, -95.150
Heavy rain caused flooding of the Little Sioux River. Farmland and other lowlands were flooded, mainly near Spencer, where the greatest crest of about 4 feet above flood stage was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
Heavy rain caused flooding of the Little Sioux River. Farmland and other lowlands were flooded, mainly near Spencer, where the greatest crest of about 4 feet above flood stage was reported. Flooding also occurred along the Ocheyedan River near Spencer, with that river rising to one to two feet above flood stage. No reports of damage were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Mar 31, 8:40 PM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 840 PM CST FRI MAR 31 2006 .DISCUSSION... UPDATED FORECAST EARLIER THIS EVENING THE DROP REMAINDER OF WIND ADVISORY AND TWEAK EVENING SKY COVER TO HOLD IN STRATUS ACROSS THE EAST A LITTLE LONGER. MORE PERSISTENT STRATUS IS HOLDING TEMPS UP IN THE EAST...AND HAVE ADJUSTED HOURLY TEMPS ACCORDINGLY. BUT WITH APPROACH OF THE RIDGE LATER TONIGHT PROVIDING CLEARING OF THE STRATUS AND LIGHT WINDS...STILL POTENTIAL FOR TEMPS TO DROP TO FORECAST LOWS IN THE LOWER TO MID 30S...SO WILL LEAVE THOSE ALONE FOR NOW. NO FURTHER UPDATES TO ZFP EXPECTED AT THIS TIME. JH && .PREV DISCUSSION... LOW PRESSURE CONTINUES TO MARCH NORTH AND EAST INTO THE GREAT LAKES REGION THIS EVENING AS A WEAK AREA OF HIGH PRESSURE BUILDS INTO THE WESTERN PLAINS. THIS WILL RESULT IN DECREASING CLOUDS AND WINDS ACROSS THE AREA. PRESSURE GRADIENT REALLY FALLING OFF THIS AFTERNOON...AND WILL ALLOW WIND ADVISORY DIE A NATURAL DEATH ACROSS SOUTH DAKOTA AND EXTREME WESTERN IOWA. WILL KEEP THE WIND ADVISORY FLAG HOISTED FOR AREAS ALONG THE BUFFALO RIDGE THROUGH 6 PM AS WINDS CONTINUE TO MEET CRITERIA THERE....BUT SHOULD CONTINUE TO RELAX AS THE LOW SHIFTS EAST. AS CLOUDS DECREASE FROM WEST TO EAST THIS EVENING AND THE ATMOSPHERE DECOUPLES...COULD SEE SOME RADIATIONAL FOG DEVELOP IN AREAS THAT PICKED UP SOME DECENT MOISTURE LAST NIGHT...HAVE THEREFORE ADDED FOG ALONG AND EAST OF THE JAMES RIVER VALLEY. DID NOT TAKE THE FOG ALL THE WAY INTO SOUTHWEST MINNESOTA AS WINDS SHOULD STAY STRONG ENOUGH THERE MUCH OF THE NIGHT TO PREVENT FOG FROM DEVELOPING. NEXT WAVE TO IMPACT THE AREA WILL MOVE OFF THE PACIFIC NORTHWEST COAST THIS EVENING INTO THE WESTERN PLAINS ON SATURDAY. SOUTHERLY FLOW THROUGHOUT THE DAY ON SATURDAY AHEAD OF THIS WAVE WILL CREATE AMPLE MOISTURE FOR THIS SYSTEM. IT APPEARS THIS SYSTEM WILL IMPACT THE AREA IN TWO PIECES. THE LEAD SHORTWAVE WILL MOVE ACROSS THE AREA SATURDAY NIGHT SPREADING RAIN ALONG AND EAST OF THE JAMES RIVER VALLEY. THE MAIN WAVE WILL THEN MOVE SOUTH OF THE AREA ON SUNDAY CREATING THE POTENTIAL FOR PRECIPITATION MAINLY ALONG THE SOUTHERN EDGE OF THE FORECAST AREA. INSTABILITY AT THIS POINT LOOKS FAIRLY LIMITED WITH MOIST PROFILE IN PLACE...SO EXPECT MORE OF A DAMP AND DREARY DAY ON SUNDAY AS BRISK NORTHWEST FLOW DEVELOPS FROM WEST TO EAST. THE BEST PRESSURE RISES COINCIDE WITH COLD AIR ADVECTION SUNDAY EVENING...BUT DOESN/T APPEAR TO BE AS STRONG OF FLOW AS TODAY. FOR THE LONGER RANGE TUE THRU FRI...ECMWF CONTINUES TO REPRESENT THE SLOWEST AND LEAST PROGRESSIVE SLN OF THE WHOLE GAMUT OF SLNS. GFS IS MORE PROGRESSIVE...AND LTR COUPLE OF RUNS THROWING A LOT MORE ENERGY IN LEADING WAVE FOR WED...THEN PLOWING THROUGH AREA ON THU. GET QUITE WARY ON PLAYING A SOUTHERN TRACK ON THESE CLOSED LOWS COMING THROUGH THE SOUTHERN STREAM...WHICH MORE OFTEN THAN NOT TEND TO TRACK FARTHER TO THE NW THAN INITIALLY PROGGED...SO WL PLAY A MIDWAY TOWARD THE ECMWF FROM 00Z GFS ENSEMBLES...AND SIDESTEP IN 12Z GFS SEEMS TO SUPPORT. WL KEEP TUE DRY WITH FLOW STARTING TO RETURN AT LOW LVLS OUT OF RIDGE TO E. HESITANT TO REMOVE ALL PCPN AS ECMWF WOULD SUGGEST BEING SO SLOW IN RETURN FLOW STRENGTHNING...BUT NOT AS AGGRESSIVE WITH LIFT FORCING AS GFS RUNS. THEREFORE...WL CUT BACK POPS A BIT ACRS E... AND ALLOW BETTER ISENTROPICS TO DEFINE SLIGHTLY BETTER THREAT TO W. INCREASING SLY GRADIENT WL KEEP UP LOWS...AS WELL AS INCREASE DWPTS. FIRST THREAT FOR SIGNIFICANT THUNDER LOOKS TO COME LTR WED AFTN/EVNG AS FIRST LOBE OF ENERGY WRAPS NWRD. BIG QUESTION AS TO WHETHER WL HAVE EXTENSIVE STRATUS TO LIMIT INSOLATION/DESTABILIZATION...BUT SHUD NOT STOP AT LEAST ELEVATED ACTIVITY OVERNIGHT. FROM THU ON...DIFFICULT TO EXACTLY TIME WAVE AT THIS POINT...AS WELL AS DETERMINE WHERE POTENTIAL DRY SLOT WILL DEVELOP. WL HAVE TO MONITOR FOR CONTINUED SVR WX POTENTIAL ON THU AS WELL...WITH DYNAMICS OF COLD CORE LOW IN PLAY...AND DECENT SHOT AT DRYLINE SOMEWHERE ACRS CWA. WL GO FOR INTERNAL CONSISTENCY BETWEEN POPS/TEMPS...KEEPING LOWER POPS WHERE TMPS HIGHER. AS A SIDE NOTE...THU MORNING LOWS COULD BE EVEN MORE MILD WITH STRONG GRADIENT IN PLACE. LINGERING -RA IN WRAPARND BAND SHUD STILL AFFECT NERN CWA ON FRI MORNING...AND ALMOST CONSIDERED ADDING IN A BIT OF SNOW MIX ACRS NWRN AND NRN CWA LTR THU NIGHT INTO FRI MORNING...BUT AGAIN ALLOWED UNCERTAINTY TO KEEP THINGS BASIC. WL BE WELL MIXED FRI...AND USED FAIRLY MID RANGE 850 HPA FCST TO COME UP WITH RANGE. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && BT/CHAPMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0338 AM CST FRI MAR 31 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-011200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0338 AM CST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... MINOR FLOODING IS POSSIBLE ALONG RIVERS AND STREAMS FROM SOUTHEAST SOUTH DAKOTA INTO NORTHWEST IOWA AND SOUTHWEST MINNESOTA...DUE TO RAINS SINCE THURSDAY AFTERNOON. WIND AND FOG... STRONG NORTHWEST WINDS GUSTING TO 40 MPH WILL OCCUR ACROSS THE AREA THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE WEDNESDAY INTO THURSDAY ACROSS THE AREA. SOME OF THE STORMS THAT DEVELOP COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502089, 5502092, 5502090, 5502091.